Alert archive / Kansas / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 1, 2016, 2:43 PM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; 6 counties in Kansas; Dundy County, Nebraska. It took effect at Mar 2, 2016, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2016, 2:43 PM MST (21:43 UTC)
- In effect from
- Mar 2, 2016, 11:00 AM MST
- Expired
- Mar 2, 2016, 6:51 PM MST
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Sherman County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 22 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2486 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421 WWUS83 KGLD 012143 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 243 PM MST TUE MAR 1 2016 COZ252>254-KSZ001-013-027-041-020600- /O.UPG.KGLD.FW.A.0004.160302T1800Z-160303T0200Z/ /O.NEW.KGLD.FW.W.0005.160302T1800Z-160303T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- 243 PM MST TUE MAR 1 2016 /343 PM CST TUE MAR 1 2016/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 7 PM MST /8 PM CST/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041...252...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ TO 7 PM MST /8 PM CST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 027 WALLACE AND FIRE WEATHER ZONE 041 GREELEY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ028-042-NEZ079-020600- /O.NEW.KGLD.FW.A.0005.160302T1800Z-160303T0200Z/ LOGAN-WICHITA-DUNDY- 243 PM MST TUE MAR 1 2016 /343 PM CST TUE MAR 1 2016/ ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 028...042 AND 079... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 028 LOGAN AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
4 follow-up statements
355 WWUS83 KGLD 020530 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1030 PM MST TUE MAR 1 2016 COZ252>254-KSZ001-013-027-041-021200- /O.CON.KGLD.FW.W.0005.160302T1800Z-160303T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- 1030 PM MST TUE MAR 1 2016 /1130 PM CST TUE MAR 1 2016/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ TO 7 PM MST /8 PM CST/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041...252... 253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 027 WALLACE AND FIRE WEATHER ZONE 041 GREELEY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ028-042-NEZ079-021200- /O.CON.KGLD.FW.A.0005.160302T1800Z-160303T0200Z/ LOGAN-WICHITA-DUNDY- 1030 PM MST TUE MAR 1 2016 /1130 PM CST TUE MAR 1 2016/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 028...042 AND 079... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 028 LOGAN AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
533 WWUS83 KGLD 020922 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 222 AM MST WED MAR 2 2016 KSZ028-042-NEZ079-021800- /O.UPG.KGLD.FW.A.0005.160302T1800Z-160303T0200Z/ /O.EXA.KGLD.FW.W.0005.160302T1800Z-160303T0200Z/ LOGAN-WICHITA-DUNDY- 222 AM MST WED MAR 2 2016 /322 AM CST WED MAR 2 2016/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 7 PM MST /8 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 028...042 AND 079... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 7 PM MST /8 PM CST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 028 LOGAN AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ252>254-KSZ001-013-027-041-021800- /O.CON.KGLD.FW.W.0005.160302T1800Z-160303T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- 222 AM MST WED MAR 2 2016 /322 AM CST WED MAR 2 2016/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 7 PM MST /8 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041... 252...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 027 WALLACE AND FIRE WEATHER ZONE 041 GREELEY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
221 WWUS83 KGLD 021747 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1047 AM MST WED MAR 2 2016 COZ252>254-KSZ001-013-027-028-041-042-NEZ079-030200- /O.CON.KGLD.FW.W.0005.160302T1800Z-160303T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-LOGAN- GREELEY-WICHITA-DUNDY- 1047 AM MST WED MAR 2 2016 /1147 AM CST WED MAR 2 2016/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...028...041...042...079...252...253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. IN ADDITION...HIGH BASED THUNDERSTORMS PRODUCING LITTLE TO NO RAIN WILL CAUSE THE WINDS TO MORE ERRATIC AND GUSTY. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
841 WWUS83 KGLD 030151 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 651 PM MST WED MAR 2 2016 COZ252>254-KSZ001-013-027-028-041-042-NEZ079-030300- /O.CAN.KGLD.FW.W.0005.000000T0000Z-160303T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-LOGAN- GREELEY-WICHITA-DUNDY- 651 PM MST WED MAR 2 2016 /751 PM CST WED MAR 2 2016/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...028...041... 042...079...252...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. WITH SUNSET ACROSS THE WARNING AREA...WIND SPEEDS HAVE DROPPED OFF AS WELL AS TEMPERATURES...ALLOWING FOR AN INCREASE IN RELATIVE HUMIDITY READINGS. BOTH THE WIND DROP AND INCREASE IN HUMIDITY READINGS PUSHES THE AREA BELOW CRITERIA FOR A RED FLAG WARNING...PROMPTING THE CANCELLATION. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 1, 1:39 PM MST, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 1, 1:39 PM MST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
139 PM MST TUE MAR 1 2016
.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 257 AM MST TUE MAR 1 2016
EARLY MORNING WV IMAGERY AND RAP UPPER LEVEL ANALYSIS SHOW A
SHORTWAVE TROUGH CURRENTLY OVER NEBRASKA/KANSAS WITH AN AMPLIFIED
RIDGE ACROSS THE WESTERN US. NW FLOW WITH LARGE SCALE SUBSIDENCE
IS CURRENTLY TRANSITIONING OVER OUR CWA. AT THE SURFACE A COLD FRONT
HAS COMPLETELY MOVED ACROSS OUR CWA WITH SURFACE HIGH PRESSURE
BUILDING SOUTH OUT OF THE NORTHERN PLAINS.
MAIN FORECAST CONCERN WILL BE POTENTIAL FOR CRITICAL FIRE WEATHER
CONDITIONS WEDNESDAY. SEE FIRE WEATHER SECTION FOR DETAILS.
TODAY-THURSDAY NIGHT...A PROGRESSIVE PATTERN WILL REMAIN IN PLACE
ACROSS THE CENTRAL ROCKIES/PLAINS WITH NORTHERN JET STREAM REMAINING
FURTHER SOUTH AND CROSS MOUNTAIN FLOW GENERALLY RESULTING IN A
PERSISTENT DRY AIR MASS IN PLACE OVER OUR CWA. HIGHS WILL INITIALLY
BE "COOLER" TODAY DUE TO THE POST FRONTAL AIR MASS SLOWLY RETREATING
TO THE EAST. WE WILL STILL BE WELL ABOVE NORMAL WITH HIGHS IN THE
50S...POSSIBLY NEAR 60 DEPENDING ON AFTERNOON MIXING. SHORTWAVE
RIDING AND STRONGER WAA AHEAD OF THE NEXT SHORTWAVE TROUGH WEDNESDAY
WILL SUPPORT MUCH WARMER TEMPS. INCREASING MID-HIGH CLOUD COVER
COULD LIMIT MIXING COMPLICATING HIGHS AND WINDS. EVEN THEN IT
APPEARS LIKELY WE WILL SEE HIGHS AROUND 70F EVEN IF CLOUD COVER
LIMITS POTENTIAL. LESS CLOUD COVER AND WE COULD SEE LOCATIONS
APPROACH 80F. ANOTHER FRONT WILL SWING THROUGH THE REGION WEDNESDAY
NIGHT AND DROP TEMPS DOWN ANOTHER 10F...STILL ABOVE NORMAL FOR EARLY
MARCH.
REGARDING THUNDERSTORM CHANCES WEDNESDAY AFTERNOON/EVENING...I HAVE
LOW CONFIDENCE DUE TO THE VERY DRY AIR MASS INDICATED BY MODELS
BELOW 700MB. NAM BL TDS ALSO APPEAR OVERDONE AND THIS IS THE ONE
MODEL THAT SHOWS ANY KIND OF ML/MU CAPE. LAPSE RATES ARE STEEP AND
THERE IS AN INCREASE IN MID LEVEL MOISTURE ABOVE THE DRY ADIABATIC
LAYER CORRELATING WITH THE LIGHT QPF SIGNAL FROM NAM/GFS (THOUGH GFS
FAVORS THE NE). I LEFT SLIGHT CHANCE SHOWER/THUNDERSTORM MENTION IN
PLACE FOR CONSISTENCY SAKE...BUT AM NOT SOLD. IF NAM SOLUTION PANS
OUT I COULD ACTUALLY SEE DRY THUNDERSTORMS BEING FAVORED...AGAIN LOW
CHANCE AT THIS POINT.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 118 PM MST TUE MAR 1 2016
ANY LINGERING ISOLATED SHOWERS/HIGH BASED THUNDERSTORMS WEDNESDAY
EVENING WILL QUICKLY MOVE EAST AND OUT OF THE AREA. SHORTWAVE
RIDGE WILL MOVE ACROSS THURSDAY RESULTING IN WARM AND DRY
CONDITIONS. WINDS WILL BE LIGHT SO NO FIRE WEATHER CONCERNS ARE
ANTICIPATED. NEXT SHORTWAVE TROUGH WILL MOVE OUT OF THE NORTHERN
ROCKIES AND ACROSS THE CENTRAL HIGH PLAINS ON FRIDAY. MODELS
REMAIN DRY WITH VERY LITTLE LOW LEVEL MOISTURE TO WORK WITH FOR
PRECIPITATION. ASSOCIATED COLD FRONT WILL HAVE LITTLE IMPACT ON
TEMPERATURES...HOWEVER WILL SEE SOME GUSTY NORTHWEST WINDS BEHIND
IT ESPECIALLY IN THE MORNING. DEW POINTS APPEAR TO STAY HIGH
ENOUGH TO AVOID RED FLAG CONDITIONS BUT IT WILL BE CLOSE.
SHORTWAVE RIDGE WILL BE IN CONTROL OVER THE WEEKEND WITH DRY AND
WARM CONDITIONS RETURNING. IT WILL BE BREEZY ON SATURDAY BUT WITH
SOUTHERLY WINDS ADVECTING HIGHER DEW POINTS NOT EXPECTING FIRE
WEATHER CONCERNS. WINDS WILL BE LIGHT ON SUNDAY.
EARLY NEXT WEEK PRESENTS PERHAPS THE MOST CHALLENGING PART OF THE
FORECAST WITH A SOUTHWESTERLY FLOW ALOFT AHEAD OF A STRONG TROUGH
DEVELOPING IN THE FOUR CORNERS. EMBEDDED SHORTWAVE ON MONDAY
APPEARS TO MAINLY IMPACT CENTRAL COLORADO WITH THE PLAINS GETTING
DRY SLOTTED. HOWEVER ANY SLIGHT CHANGE IN THE TRACK OF THE UPPER
SYSTEM COULD BRING PRECIPITATION CHANCES FURTHER EAST. THE MAIN
TROUGH AXIS WILL SLOWLY EMERGE ONTO THE PLAINS THROUGH MID WEEK
WITH PRECIPITATION CHANCES CONTINUING. COLD AIR APPEARS TO BE
LACKING SO AS IT LOOKS NOW THE DOMINANT PRECIPITATION TYPE WOULD
BE RAIN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1040 AM MST TUE MAR 1 2016
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. FOR BOTH SITES
WINDS TODAY WILL BE SUSTAINED NEAR 15 KNOTS WITH GUSTS INTO THE 19
TO 23 KNOT RANGE. WINDS WILL BE LIGHT AND VARIABLE EARLY THIS
EVENING AND THEN SHIFT TO A SOUTH TO SOUTHWEST DIRECTION AT LESS
THAN 10 KNOTS THE REST OF THE NIGHT. AFTER SUNRISE TOMORROW...
WEST WINDS WILL INCREASE WITH GUSTS EXPECTED AT KGLD. AT THAT TIME
SUSTAINED WIND WILL BE NEAR 15 KNOTS WITH GUSTS NEAR 23 KNOTS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR KSZ001-013-027-041.
CO...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR COZ252>254.
NE...NONE.
&&
SHORT TERM...DR
LONG TERM...024
AVIATION...BULLERHazardous weather outlook, Mar 1, 3:07 AM MST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 307 AM MST TUE MAR 1 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021015- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 307 AM MST TUE MAR 1 2016 /407 AM CST TUE MAR 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE LATE THIS MORNING THROUGH EARLY AFTERNOON ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ALONG AND WEST OF THE COLORADO STATE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:28 AM MST | Fire Weather Watch | GLD | Cheyenne, Kit Carson, Yuma | 12 hr |
| Mar 1, 2:43 PM MST | Fire Weather Watch | GLD | Logan, Wichita | 12 hr |
Nearby
Red Flag Warnings in Kansas, 2016Red Flag Warnings in Colorado, 2016Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.